MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD EVOLUTION DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G48027
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: k163468.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Customer deployed stent when they got to the end there was a clinking sound, and when removed they could see the end was frayed, still inside the patient.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation.
 
Additional Manufacturer Narrative
Component code (annex g): g04122 ¿ stent.Pma/510(k) #: k163468.Device evaluation: the evo-22-27-12-d device of lot number c1700212 involved in this complaint device was not returned for evaluation.With the information provided document based investigation was conducted.Several attempts were made to obtain additional information and device return status.However, no response has been received to date.If it is returned in the future then the file will be updated accordingly.Documents review including ifu review: prior to distribution all evo-22-27-12-d devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for evo-22-27-12-d device of lot number c1700212 did not reveal any discrepancies that could have contributed to this issue.There is no evidence to suggest that this issue affects the entire lot #c1700212; upon review of complaints this failure mode has not occurred previously with this lot #c1700212.The instructions for use ifu0053-10 which accompanies this device instructs the user to "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".There is no evidence to suggest that the customer did not follow the instructions for use.Root cause review: a definitive root cause could not be determined from the limited available information.A possible root cause could be attributed potentially to tortuous path.It is possible that during deployment tortuous path may have caused a build-up of pressure causing flexor kink.It may be noted that due to limited information provided its assumed that the complaint description "during the procedure there was a clinking sound and when removed they could see the end was frayed" indicates flexor.However, as the device was not returned for evaluation and due to limited information provided the cause of this complaint could not be conclusively determined.Summary: customer complaint is confirmed based on customer testimony.The patient outcome is unknown, as no information was provided.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
EVOLUTION DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key10475620
Report Number3001845648-2020-00532
Device Sequence Number3099959
Product Code FGE
UDI-Device Identifier10827002480275
UDI-Public(01)10827002480275(17)220120(10)C1700212
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/20/2022
Device Model NumberG48027
Device Catalogue NumberEVO-22-27-12-D
Device Lot NumberC1700212
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/31/2020
Event Location Hospital
Initial Date Received by Manufacturer 08/04/2020
Supplement Date Received by Manufacturer08/04/2020
Initial Report FDA Received Date09/01/2020
Supplement Report FDA Received Date04/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1